MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00388, 0001032347-2020-00389, 0001032347-2020-00390.Concomitant medical products: tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 891840d.Tmj system left fossa component, small, part# 24-6563, lot# 886880b.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Occupation ¿ patient.
 
Event or Problem Description
It was reported by the patient that they are experiencing facial pain fourteen (14) months following implantation of temporomandibular joint implants on the left side.The patient was diagnosed with a left ear infection and treated with bactrim.The patient has arthritis on both sides of the mouth and has previously experienced rubbing of the joint.No additional patient consequences have been reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00388-1, 0001032347-2020-00389-1, 0001032347-2020-00390-1.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Lot identification is necessary for review of device history records, lot identification was not provided for items 99-6577.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.The user is required to sterilize the screws prior to the procedure.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10472043
Report Number0001032347-2020-00391
Device Sequence Number19375995
Product Code JEY
UDI-Device Identifier00841036057442
UDI-Public00841036057442
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6577
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;